Arkansas, 2013Drought in Arkansas, March 1 to 31, 2013
March 1 to 31, 2013 · NWS LZK · 6 events in 6 counties and zones
Rainfall during March helped to improve drought conditions over most of western Arkansas.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Rainfall during March helped to improve drought conditions over most of western Arkansas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Feb 28, 11:51 PM CST, 9 minutes earlier.
Area forecast discussion, Feb 28, 11:51 PM CST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1151 PM CST THU FEB 28 2013
.DISCUSSION...
UPDATED FOR THE 06Z AVIATION DISCUSSION BELOW.
&&
.AVIATION...
MVFR CONDITIONS PERSIST ACROSS THE NRN SITES LATE THIS EVENING AS
CLOUDS REMAIN IN PLACE. THESE CLOUDS WILL LIKELY REMAIN THROUGH THE
OVERNIGHT HRS...WITH CIGS DROPPING FURTHER OVER TIME. SOME LIGHT
SNOW OR SNRA MIX WILL BE POSSIBLE TOMORROW ACROSS PORTIONS OF THE
STATE...ESPECIALLY ACROSS THE NRN SITES DURING THE LATE AFTERNOON
AND EVENING HRS. FURTHER SOUTH...VFR CONDITIONS ARE DOMINANT AT THIS
TIME...BUT SOME MVFR CIGS COULD BE SEEN DURING THE FRI MORNING HRS.
SOME SNOW FLURRIES COULD ALSO BE SEEN ACROSS CENTRAL AND SRN
SITES...BUT PROBABILITIES TOO LOW TO MENTION AT THIS TIME.
&&
PREV DISCUSSION... /ISSUED 245 PM CST THU FEB 28 2013/
SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT
SCT-BKN LOW CLOUDS WERE AGAIN NOTED THIS AFTN ACRS MAINLY NRN AND
ERN AR...WITH PLENTY OF SUNSHINE ELSEWHERE. PERSISTENT W/NWLY SFC
WINDS KEPT CONDS ON THE CHILLY SIDE...EVEN WITH TEMPS IN THE 40S AND
LOWER 50S. THE CLOUD COVER ACRS FAR NRN AR HELD MID AFTN READINGS IN
THE MID AND UPR 30S.
A PERSISTENT GENERALLY NWLY FLOW ALOFT WL CONT TO SEND SEVERAL
IMPULSES SEWD ACRS THE REGION HEADING INTO THE WEEKEND. THE RESULT
WL BE PDS OF CLOUDS...CONTD BLW NORMAL TEMPS AND SMALL PRECIP
CHCS...MAINLY FOR PARTS OF NRN AND ERN AR. ONE WEAK SYS WL SKIRT
NERN AR LATER TNGT...WITH JUST A SLGT CHC OF LGT SNOW/FLURRIES. A
STRONGER UPR SYS WL DIVE SEWD ACRS AR FRI AND FRI NGT...BRINGING
SMALL CHCS OF PRECIP TO PRIMARILY THE NERN HALF OF THE STATE.
HIGH PRES WL FOLLOW AND BLD INTO AR LATER SAT AND SUN...BRINGING A
REINFORCING SHOT OF COLDER AIR. THE AIRMASS WL BEGIN A SLOW
MODERATING TREND HEADING INTO THE NEW WORK WEEK AS THE SFC HIGH
SHIFTS EWD.
LONG TERM...MONDAY THROUGH THURSDAY
UPPER LOW PRESSURE WILL BE OVER THE NORTHEAST U.S. AND THE PLAINS TO
BEGIN THE LONG TERM PERIOD. THE UPPER LOW IN THE PLAINS WILL MOVE
SOUTH INTO ARKANSAS BY TUESDAY AS A RIDGE BUILDS OVER THE ROCKIES.
THE UPPER LOW MOVES TO THE SOUTHEAST U.S. WEDNESDAY AND THE LARGE
RIDGE WILL BUILD OVER THE PLAINS AND SLOWLY MOVE EAST THROUGH
THURSDAY.
A WARM FRONT WILL MOVE INTO ARKANSAS MONDAY AND BRING A BIT OF A
WARM UP TO AT LEAST THE CENTRAL AND SOUTH SECTIONS. THIS WILL ALSO
BRING A SLIGHT CHANCE OF SHOWERS TO THE AREA FOR MONDAY. LOW
PRESSURE WILL THEN BRING A COLD FRONT THROUGH THE STATE LATE MONDAY
AND EARLY TUESDAY. WILL DIMINISH THE RAIN CHANCES TUESDAY AFTERNOON
AFTER THE UPPER LOW MOVES THROUGH THE AREA. HIGH PRESSURE WILL THEN
BE OVER THE AREA TUESDAY NIGHT THROUGH THURSDAY. TEMPERATURES WILL
CONTINUE TO RUN BELOW NORMAL BUT A WARMING TREND IS EXPECTED
THURSDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR 46 30 37 28 / 10 10 20 20
CAMDEN AR 57 29 49 28 / 0 0 10 10
HARRISON AR 37 28 37 24 / 10 10 20 10
HOT SPRINGS AR 53 30 44 27 / 0 0 10 10
LITTLE ROCK AR 53 30 43 29 / 10 10 10 10
MONTICELLO AR 56 31 45 30 / 0 0 10 10
MOUNT IDA AR 52 28 44 26 / 0 0 10 10
MOUNTAIN HOME AR 41 28 36 24 / 10 10 20 10
NEWPORT AR 45 30 38 29 / 10 10 30 20
PINE BLUFF AR 53 30 44 29 / 0 0 10 10
RUSSELLVILLE AR 51 30 41 27 / 10 10 10 10
SEARCY AR 49 30 41 29 / 10 10 20 20
STUTTGART AR 50 30 42 30 / 10 10 20 20
&&
.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&
AVIATION...64
Hazardous weather outlook, Feb 28, 4:35 AM CST, 19 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
435 AM CST THU FEB 28 2013
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-011045-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
435 AM CST THU FEB 28 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
&&
VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.
Drought, Boone
- When
- March 1, 12:00 AM CST to March 12, 5:59 AM CST
- Where
- Boone forecast zone
- Reported by
- Drought Monitor
At the beginning of March, severe drought existed only in the southwestern corner of Boone County, with moderate drought elsewhere. Conditions improved by the middle of the month, with moderate drought over the southwestern part of the county and abnormally dry conditions over the rest of the county.
Drought, Newton
- When
- March 1, 12:00 AM CST to March 12, 5:59 AM CST
- Where
- Newton forecast zone
- Reported by
- Drought Monitor
At the beginning of March, severe drought covered the western part of Newton County, with only moderate drought elsewhere. Conditions improved by the middle of the month, with moderate drought in the western part of the county and abnormally dry conditions elsewhere.
Drought, Johnson
- When
- March 1, 12:00 AM CST to March 12, 5:59 AM CST
- Where
- Johnson forecast zone
- Reported by
- Drought Monitor
At the beginning of March, severe drought covered the western part of Johnson County, with moderate drought in the eastern part. Conditions improved by the middle of the month, with moderate drought over the western part of the county and abnormally dry conditions over the eastern part.
Drought, Logan
- When
- March 1, 12:00 AM CST to March 12, 5:59 AM CST
- Where
- Logan forecast zone
- Reported by
- Drought Monitor
At the beginning of March, severe drought covered the western two-thirds of Logan County, with moderate drought over the eastern third. Conditions improved by the middle of the month, with moderate drought over the western two-thirds of the county and abnormally dry conditions over the rest of the county.
Drought, Scott
- When
- March 1, 12:00 AM CST to March 12, 5:59 AM CST
- Where
- Scott forecast zone
- Reported by
- Drought Monitor
At the beginning of March, severe drought covered all of Scott County, except for the east, where moderate drought was occurring. Conditions improved by the middle of the month, with moderate drought over most of the county, except for abnormally dry conditions in the east.
Drought, Polk
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Polk forecast zone
- Reported by
- Drought Monitor
At the beginning of March, severe drought covered Polk County. Conditions improved by the middle of the month, with severe drought lingering over a small part of southern Polk County and moderate drought elsewhere.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Texas, March 1 to 31, 2013$125 million · 13 events
- Drought in Oklahoma, March 1 to 31, 2013$65 million · 3 events
- Avalanche in Wyoming, March 1, 20131 death · 1 event
- Avalanche in Utah, March 1, 20131 death · 1 event
- Drought in Texas, March 1 to 31, 2013$5.0 million · 20 events
- Drought in Texas, March 1 to 31, 2013$77,000 · 31 events
- Drought in Oklahoma, March 1 to 31, 201348 events
- Drought in New Mexico, March 1 to 31, 201339 events
- Winter Weather in Tennessee, March 1 to 2, 201333 events
- Drought in Texas, March 1 to 31, 201331 events
- Drought in Nebraska, March 1 to 31, 201330 events
- Drought in Nebraska, March 1 to 31, 201328 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 432021, 432022, 432023, 432024, 432025, 432026.